Advertisement

Astrophysics and Space Science

, Volume 240, Issue 1, pp 141–152 | Cite as

Asymptotic orbits and terminations of families in the Copenhagen problem

  • E. A. Perdios
Article

Abstract

We present sample results from extensive calculations of families of periodic orbits of the Copenhagen (m1=m2) restricted three-body problem which terminate with orbits asymptotic to equilibrium points or to periodic orbits. Heteroclinic asymptotic orbits of the Copenhagen problem are important as they combine in pairs to form infinite period terminations of families of periodic orbits. Such families are considered here as limiting cases of the photogravitational restricted problem with equal masses and radiation factors of primaries. The asymptotic orbits, and the families, are first computed as homoclinic spirals at the inner collinear point in the case of strong radiation, using a high-order analysis valid near the equilibrium. Then they are continued to lower radiation cases where the terminating orbits evolve to orbits asymptotic to periodic orbits, and finally to the gravitational Copenhagen case, where the terminating orbits become heteroclinic orbits at the triangular points.

Keywords

Periodic Orbit Equilibrium Point Sample Result Equal Mass Heteroclinic Orbit 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Gomez, G., Llibre, J. and Masdemont, J.: 1988,Celest. Mech. 44, 239.Google Scholar
  2. Henrard, J.: 1983,Celest. Mech. 31, 115.Google Scholar
  3. Markellos, V.V., Perdios, E. and Georghiou, K.: 1993,Astrophys. Space Sci. 199, 23.Google Scholar
  4. Markellos, V.V., Perdios, E. and Papadakis, K.: 1993,Astrophys. Space Sci. 199, 139.Google Scholar
  5. Markellos, V.V., Perdios, E. and Papadakis, K.: 1995, in A.E. Roy and B.A. Stevens (eds.),From Newton to Chaos, Plenum Press, New York, 395.Google Scholar
  6. Szebehely, V.: 1967,Theory of Orbits, Academic Press, New York.Google Scholar
  7. Simmons, J.F.L., McDonald, A.J.C., Brown, J.C.: 1985,Celest. Mech. 35, 145.Google Scholar

Copyright information

© Kluwer Academic Publishers 1996

Authors and Affiliations

  • E. A. Perdios
    • 1
  1. 1.Department of Engineering Sciences, Division of Applied Mathematics and MechanicsUniversity of PatrasGreece

Personalised recommendations